Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 14, 2007, 10:35 PM EDT for Indiana County, Pennsylvania. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2007, 10:35 PM EDT (02:35 UTC)
- Expired
- Mar 14, 2007, 11:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Indiana County, PA
The radar
The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 150236 SVRPBZ PAC063-150300- /O.NEW.KPBZ.SV.W.0004.070315T0235Z-070315T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1035 PM EDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA... THIS INCLUDES THE CITIES OF...YELLOW CREEK STATE PARK...INDIANA... HOMER CITY...CLYMER... * UNTIL 1100 PM EDT * AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF HOMER CITY...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEN AVON...BRUSH VALLEY...JEWTOWN...LOVEJOY... SEAMENTOWN. LAT...LON 4060 7937 4044 7925 4061 7886 4074 7896 $$
1 follow-up statement
000 WWUS51 KPBZ 150248 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1047 PM EDT WED MAR 14 2007 PAC063-150300- /O.CON.KPBZ.SV.W.0004.000000T0000Z-070315T0300Z/ INDIANA PA- 1047 PM EDT WED MAR 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR INDIANA COUNTY... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UPPER TWO LICK...OR ABOUT NEAR HOMER CITY...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ONBERG...CLYMER...MANOR...STRONGSTOWN...WANDIN...HEILWOOD LAT...LON 4062 7923 4045 7918 4056 7889 4070 7894 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:54 PM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Mar 14, 3:54 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT WED MAR 14 2007 .SHORT TERM /TONIGHT THROUGH THURSDAY/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA THIS AFTERNOON. EXPECT A BREAK FROM PRECIPITATION THROUGH EARLY THIS EVENING...THEN FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION BY LATE TONIGHT. SO WILL KEEP POPS CATEGORICAL FOR MAINLY LATER TONIGHT AND THEN LIKELY NORTHWEST AND CATEGORICAL SOUTH AND EAST THURSDAY. PRECIPITATION AMOUNTS BASED LARGELY ON HPC QPF GUIDANCE. SITUATION TO BE MONITORED CLOSELY AS 24H RAIN AMOUNTS OVER 1.5 INCHES MAY CAUSE FLOODING CONCERNS ON SMALL STREAMS THURSDAY AND LARGER RIVERS INTO THE WEEKEND. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... GFS AND ECMWF MODEL RUNS BOTH SHOW THE PASSAGE OF A COLD UPPER TROUGH THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SUNDAY. THIS CAN RESULT IN COLD CLOUDY CONDITIONS THIS WEEKEND WITH POSSIBLY FLURRIES OR LIGHT SNOW SHOWERS. AS THE UPPER FLOW BECOMES MORE ZONAL (WEST TO EAST) EARLY NEXT WEEK, TEMPERATURES WILL RETURN TO SEASONABLE VALUES AS INDICATED BY HPC AND GFS MOS GUIDANCE. ANY PRECIPITATION EVENTS WILL BE LIGHT ALBEIT DIFFICULT TO TIME IN THE FAST FLOW. && .AVIATION /20Z-18Z/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA. BEHIND THIS AREA OF PRECIPITATION EXPECT GENERALLY MVFR CEILINGS AND VISIBILITIES THROUGH EARLY THIS EVENING ALONG WITH AREAS OF IFR CEILINGS LATE THIS AFTERNOON. FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION MAINLY BETWEEN 04Z-08Z TONIGHT. PREDOMINATELY MVFR CONDITIONS SHOULD LOWER TO IFR IN RAIN AND FOG AT NORTHERN TERMINALS AFTER 09Z AND FAR SOUTHERN TERMINALS AFTER 13Z THURSDAY. SOUTHWEST LOW LEVEL FLOW WILL BECOME NORTHWEST BY LATE TONIGHT...THEN NORTHERLY THURSDAY MORNING AS FRONT MOVES THROUGH REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 14/11/14/
Hazardous weather outlook, Mar 14, 4:10 AM EDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT WED MAR 14 2007 OHZ039>041-048>050-057-058-PAZ007-013-150815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-LAWRENCE- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A HAIL/ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF INCH OR LARGER. MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032- WVZ001>004-012-021>023-041-150815- GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 14, 8:04 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 804 PM EDT WED MAR 14 2007 OHZ059-150100- BELMONT OH- 804 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... BELMONT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF SOMERTON...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...SAINT CLAIRSVILLE AND SOMERTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Mar 14, 8:42 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL WOODSFIELD 39.76N 81.12W
03/14/2007 E1.00 INCH MONROE OH EMERGENCY MNGR
OCCURRING AT THE EMA.
&&Local storm report, Mar 14, 9:19 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BRIDGEPORT 40.07N 80.75W
03/14/2007 E1.00 INCH BELMONT OH PUBLIC
0845 PM HAIL WHEELING 40.08N 80.70W
03/14/2007 E0.88 INCH OHIO WV TRAINED SPOTTER
WHEELING ISLAND.
&&Special weather statement, Mar 14, 9:41 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 941 PM EDT WED MAR 14 2007 PAZ021-150245- ALLEGHENY PA- 941 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... ALLEGHENY... AT 935 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MOUNT LEBANON...OR ABOUT OVER BETHEL PARK...MOVING EAST AT 30 MPH. THESE STORMS CAN PRODUCE HAIL... HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALDWIN...CARNEGIE...DOWNTOWN PITTSBURGH...MCKEESPORT... MONROEVILLE...MOUNT LEBANON...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN AND WILKINSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 9:42 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 942 PM EDT WED MAR 14 2007 PAZ031-032-150245- FAYETTE PA-GREENE PA- 942 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE AND GREENE... AT 935 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTH OF ALEPPO...OR ABOUT 6 MILES NORTH OF ROUND BOTTOM...MOVING EAST AT 30 MPH. THESE STORMS CAN PRODUCE HAIL...HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...BUZZ...CARMICHAELS...CHALKHILL...CONNELLSVILLE... DUNBAR...ELLIOTTSVILLE...FARMINGTON...GREENSBORO...HOPWOOD... MASONTOWN...NEMACOLIN...OHIOPYLE...ROGERSVILLE...WALTERSBURG... WAYNESBURG...ALEPPO...LIPPINCOTT...MORRISVILLE...OAK FOREST AND RICES LANDING KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 10:11 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1011 PM EDT WED MAR 14 2007 PAZ030-150315- WESTMORELAND PA- 1011 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... WESTMORELAND... AT 1004 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHWEST OF DELMONT...MOVING EAST AT 30 MPH. THESE STORMS WILL PRODUCE HAIL...HEAVY DOWNPOURS... FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DELMONT...DERRY...GREENSBURG...JEANNETTE...LATROBE...LIGONIER...NEW ALEXANDRIA...BAGGALEY...HOSTETTER...LAUGHLINTOWN...LYCIPPUS... NORVELT AND WHITNEY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:52 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 53 min |
| Mar 14, 10:05 PM EDT | Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 16 hr |
| Mar 15, 6:18 AM EDT | Winter Weather Advisory | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 8 hr |
| Mar 15, 2:56 PM EDT | Snow Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 18 hr |
| Mar 15, 2:56 PM EDT | Winter Weather Advisory | PBZ | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.